Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jan 12, 2005, 11:55 PM MST for Coconino County, Arizona. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2005, 11:55 PM MST (06:55 UTC)
- Expired
- Jan 13, 2005, 5:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 157 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 130651 FFWFGZ AZC005-131200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1155 PM MST WED JAN 12 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED A * FLASH FLOOD WARNING FOR... WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 500 AM MST * AT 1145 PM MST...RIVER GAGE DATA IN THE SUPAI AREA INDICATED THAT THE WATER LEVELS IN CATARACT/HAVASU CREEK WERE STILL HIGH...AND CAUSING FLOODING. LAW ENFORCEMENT OFFICIALS IN THE SUPAI AREA REPORT THAT THE WATER LEVEL HAS INCREASED SEVERAL INCHES FROM 8 PM MST THIS EVENING. THE WATER IN HAVASU CREEK IS NOW RUNNING OVER THE LAST REMAINING BRIDGE IN SUPAI. EARLIER WEDNESDAY AFTERNOON...LAW ENFORCEMENT OFFICIALS REPORTED THAT TWO FOOT BRIDGES DOWNSTREAM FROM THE REMAINING BRIDGE HAD BEEN DESTROYED BY HIGH WATER. THE WATER AT THE REMAINING BRIDGE SITE IS ROUGHLY 12 FEET DEEP...WHICH IS AT LEAST 8 FEET HIGHER THAN NORMAL. THERE IS A POSSIBILITY OF LOG AND STICK JAMS CAUSING LOCALIZED RAPID WATER RISES TONIGHT AS HIGH FLOW CONTINUES. ASIDE FROM ANY LOG JAMS...AS LONG AS THE WATER RUNS FREELY...LEVELS WILL SLOWLY DECREASE LATER TONIGHT AS TEMPERATURES COOL...AND THE UPSTREAM SUPPLY DECREASES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3612 11257 3632 11266 3626 11280 3610 11274 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 9:45 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 12, 9:45 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 945 PM MST WED JAN 12 2005 .SYNOPSIS...WEAK HIGH PRESSURE WILL REMAIN OVER THE SOUTHWEST FOR THE NEXT SEVERAL DAYS. MOISTURE CAUGHT IN THE WESTERLY FLOW ALOFT WILL BRING SOME CLOUDS TO NORTHERN ARIZONA FROM TIME TO TIME...BUT NO PRECIPITATION IS EXPECTED. TEMPERATURES WILL SLOWLY RETURN NORMAL LEVELS BY THIS WEEKEND. && .DISCUSSION...POORLY ORGANIZED HIGH PRESSURE WILL REMAIN ALONG THE WEST COAST AND INTO THE SOUTHWEST FOR THE NEXT SEVERAL DAYS...MAYBE EVEN A FEW WEEKS. A FEW WEAK MID LEVEL DISTURBANCES WILL BREAK THROUGH THE RIDGE...ONE FRIDAY.,..AND ANOTHER SUNDAY OR MONDAY. AT THIS TIME...IT LOOKS LIKE THE MAIN EFFECT FROM THESE WAVES WILL BE SLIGHT COOLING...AND SOME MID LEVEL CLOUDS. NO SIGNIFICANT HGHT FALLS OR MOISTURE ASSOCIATED WITH THESE...SO NO PRECIPITATION. SOME RESIDUAL FLOODING CONCERNS ARE STILL PLAGUING THE SUPAI AREA...BUT ALL OTHER AREAS ARE CONTINUING TO RECEDE...AND WE EXPECT NO FURTHER ISSUES AFTER TONIGHT. ZONES LOOK FINE...NO UPDATES NEEDED. PETERSON. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 12, 7:00 AM MST, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST WED JAN 12 2005 AZZ004>018-037>040-131400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY THE PACIFIC STORM THAT PRODUCED DAYS OF RAIN AND SNOW HAS EXITED TO THE EAST...WITH ONLY A FEW LINGERING SHOWERS EXPECTED DURING THE DAY TODAY. STREAM AND RIVER FLOWS REMAIN HIGH IN MANY LOCATIONS AND A FEW LOCATIONS ON OAK CREEK AND VERDE RIVER ARE AT BANKFUL. SEE PRODUCT PHXFLSFGZ FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 6:00 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jan 12, 7:55 PM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.